Your browser doesn't support javascript.

Biblioteca Virtual em Saúde

Brasil

Home > Pesquisa > ()
Imprimir Exportar

Formato de exportação:

Exportar

Email
Adicionar mais destinatários
| |

Thrombotic microangiopathy in marginal kidneys after sirolimus use.

Pellé, Gaëlle; Xu, Ychen; Khoury, Noujoud; Mougenot, Béatrice; Rondeau, Eric.
Am J Kidney Dis; 46(6): 1124-8, 2005 Dec.
Artigo em Inglês | MEDLINE | ID: mdl-16310579
The increasing shortage of cadaver donor kidneys has prompted the use of expanded or marginal donor kidneys, ie, from older donors or those with a history of hypertension or diabetes. These marginal kidneys may be especially susceptible to calcineurin inhibitor (CNI)-mediated vasoconstriction and nephrotoxicity. Recipients of renal transplants from marginal donors therefore require non-nephrotoxic immunosuppression. Some investigators have proposed using sirolimus, a novel and potent immunosuppressant, instead of CNIs. Moreover, another complication of solid-organ transplantation is thrombotic microangiopathy (TMA), which affects 3% to 14% of patients on immunosuppression therapy treated with CNIs. Therefore, it was suggested that CNIs may be substituted by sirolimus in patients with posttransplantation CNI-induced TMA. We report 3 patients who received marginal cadaveric kidneys and were administered maintenance immunosuppression with sirolimus, prednisone, and mycophenolate mofetil. They each developed de novo TMA despite never having been previously administered a CNI. In these cases, TMA occurred in marginal kidneys with possible endothelial injury before transplantation. Sirolimus may have prevented recovery from these injuries and thus may have promoted TMA in these marginal kidneys. The risk for such a vascular complication should be kept in mind in patients who receive marginal kidneys and are administered sirolimus, even when sirolimus is used without CNIs.
Selo DaSilva